Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 240, NWS Dodge City, KS

August 30, 2014Grant County, Haskell County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 30, 2014, 9:03 PM CDT for Grant County, Haskell County, Kansas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2014, 9:03 PM CDT (02:03 UTC)
Expired
Aug 30, 2014, 9:45 PM CDT
In force
42 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, KS, Haskell County, KS

The radar

The Dodge City radar (KDDC), 103 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 9:07 PM CDTTSTM WND GST 5911 Ene Ulysses, KSESTIMATED CLOSE TO 60 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
2648 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WUUS53 KDDC 310203
SVRDDC
KSC067-081-310245-
/O.NEW.KDDC.SV.W.0240.140831T0203Z-140831T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
903 PM CDT SAT AUG 30 2014

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GRANT COUNTY IN SOUTHWESTERN KANSAS...
  WESTERN HASKELL COUNTY IN SOUTHWESTERN KANSAS...

* UNTIL 945 PM CDT

* AT 903 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HICKOK...
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SATANTA...RYUS AND HICKOK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3751 10130 3773 10124 3771 10081 3739 10094
TIME...MOT...LOC 0203Z 278DEG 22KT 3764 10118 

HAIL...1.00IN
WIND...60MPH

$$

GERARD
2 follow-up statements
454 
WWUS53 KDDC 310223
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
923 PM CDT SAT AUG 30 2014

KSC067-081-310245-
/O.CON.KDDC.SV.W.0240.000000T0000Z-140831T0245Z/
GRANT KS-HASKELL KS-
923 PM CDT SAT AUG 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN GRANT AND WESTERN HASKELL COUNTIES...

AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RYUS...MOVING
EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SATANTA...RYUS AND HICKOK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3750 10127 3772 10119 3771 10081 3739 10094
TIME...MOT...LOC 0221Z 286DEG 18KT 3759 10111 

HAIL...1.00IN
WIND...60MPH

$$

GERARD
472 
WWUS53 KDDC 310246
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
946 PM CDT SAT AUG 30 2014

KSC067-081-310255-
/O.EXP.KDDC.SV.W.0240.000000T0000Z-140831T0245Z/
GRANT KS-HASKELL KS-
946 PM CDT SAT AUG 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT AND WESTERN
HASKELL COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DODGE CITY.

LAT...LON 3750 10127 3772 10119 3771 10081 3739 10094
TIME...MOT...LOC 0241Z 278DEG 22KT 3759 10111 

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 6:19 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 30, 6:19 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
619 PM CDT SAT AUG 30 2014

...UPDATE TO AVIATION...

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 158 PM CDT SAT AUG 30 2014

SURFACE LEE TOUGHING ACROSS EASTERN COLORADO WILL INTENSIFY
TONIGHT INTO TOMORROW AS AN UPPER LEVEL SHORTWAVE TROUGH CONTINUES
TO TREK EASTWARD ACROSS THE INTERMOUNTAIN WEST TONIGHT THEN INTO
THE CENTRAL ROCKIES AND CENTRAL PLAINS TOMORROW. THIS WILL ALLOW
SOUTHERLY WINDS TO BE FELT ACROSS SOUTHWEST KANSAS THIS THROUGH
TOMORROW. SKIES WILL BE MOSTLY CLEAR THIS AFTERNOON INTO THE
OVERNIGHT PERIOD WITH INCREASING CLOUDINESS TOMORROW. THE
AFOREMENTIONED SHORTWAVE MOVES INTO THE CENTRAL HIGH PLAINS
TOMORROW WITH THE NOSE OF AN UPPER LEVEL JET POSITIONED ACROSS
SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. THIS WILL BE WHERE
INITIAL CONVECTION IS EXPECTED TO DEVELOP TOMORROW AFTERNOON AND
TREK EASTWARD AS THE EVENING AND OVERNIGHT PROGRESSES. MOST OF THE
ACTIVITY LOOKS TO BE CONFINED ACROSS NORTHERN KANSAS AND NEBRASKA,
HOWEVER, A FEW ISOLATED THUNDERSTORMS COULD DEVELOP AS FAR SOUTH
AS GARDEN CITY AND DODGE CITY. ANY STORMS THAT DUE DEVELOP WILL
HAVE THE CAPABILITY TO BECOME SEVERE AS 0-6 KM SHEAR WILL BE ABOVE
30 KNOTS AND CAPE VALUES WILL BE ABOVE 1500 J/KG. THE MAIN
CONCERNS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
AS FOR TEMPERATURES, LOWS TONIGHT ARE FORECASTED TO RANGE FROM THE
MID 60S ACROSS WEST CENTRAL KANSAS TO AROUND 70 DEGREES ACROSS
SOUTH CENTRAL KANSAS. HIGHS TOMORROW ARE EXPECTED TO REACH INTO
THE MID TO UPPER 90S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 243 PM CDT SAT AUG 30 2014

A SURFACE BOUNDARY WILL EXTEND FROM NORTHEAST COLORADO INTO
NORTH CENTRAL KANSAS AT 00Z SUNDAY AS AN UPPER LEVEL TROUGH
BEGINS TO MOVE OUT INTO THE CENTRAL HIGH PLAINS. GIVEN THE
EXPECTED LOW LEVEL MOISTURE POOLING NORTH OF THIS FRONT ALONG WITH
LOCATION OF THE LEFT EXIT REGION OF AN UPPER LEVEL JET AND LATE
DAY INSTABILITY NEAR THE NORTHERN EDGE OF A +13C TO +16C 700MB
TEMPERATURE GRADIENT WILL CONTINUE TO FAVOR CONVECTION INCREASING
IN AREAL COVERAGE DURING THE EARLY EVENING AS IT SPREADS EAST
ACROSS NORTHWEST AND NORTH CENTRAL KANSAS. SEVERE THUNDERSTORMS
WILL BE POSSIBLE SUNDAY EVENING IN THIS AREA BASED ON THE 0-6KM
SHEAR VALUES RANGING FROM 30 TO 40 KNOTS WITH SURFACE BASED CAPES
GREATER THAN 2000 J/KG. WIDESPREAD HEAVY RAINFALL MAY ALSO BE AN
ISSUE ACROSS NORTH CENTRAL KANSAS OVERNIGHT GIVEN THE PRECIPTABLE
WATER VALUES OF 1.5 TO NEAR 2 INCHES AND A LOW LEVEL JET DEVELOPS
AHEAD OF THE EASTWARD MOVING UPPER LEVEL TROUGH. AT THIS TIME
MODELS DIFFERING SOME ON WHERE THE MID LEVEL BAROCLINIC ZONE WILL
BE SUNDAY NIGHT AND DUE TO LOW CONFIDENCE ON WHERE IT WILL BE
SUNDAY NIGHT HAVE DECIDED TO STAY CLOSE TO THE PREVIOUS FORECAST
ON SOUTHERN EXTENT OF THE OVERNIGHT CONVECTION. THIS WILL KEEP THE
BULK OF PRECIPITATION SUNDAY NIGHT ALONG AND NORTH OF HIGHWAY 96.
FURTHER SOUTH A DRYLINE WILL BE LOCATED ACROSS WESTERN KANSAS,
HOWEVER ABOVE THIS DRYLINE 700MB TEMPERATURES WERE FORECAST TO
WARM TO +14 TO NEAR +16C. THESE WARM MID LEVEL TEMPERATURES WILL
LIMIT HOW WIDESPREAD CONVECTION WILL BE FURTHER SOUTH, HOWEVER AT
THIS TIME AM NOT COMPLETELY ABLE TO RULE ON A FEW SCATTERED/WIDELY
SCATTERED THUNDERSTORMS EARLY SUNDAY NIGHT. WITH SIMILAR
INSTABILITY AND SHEAR VALUES EXPECTED IN THE EVENING ANY STORM
WHICH DOES DEVELOP ALONG THE DRYLINE WILL ALSO HAVE THE POTENTIAL
FOR BECOMING SEVERE.

AS THE UPPER LEVEL TROUGH MOVES INTO CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS A COLD FRONT WILL MOVE SOUTH ACROSS WESTERN KANSAS
LATE SUNDAY NIGHT. RAIN WILL END FROM WEST TO EAST AND LOWER
DEWPOINTS/COOLER AIR WILL BEGIN TO BRIEFLY SETTLE INTO SOUTHWEST
KANSAS BY EARLY MONDAY. GUSTY NORTH WINDS JUST BEHIND THE FRONT
WILL DECREASE DURING THE DAY AS AN AREA OF HIGH PRESSURE EXITS
MOVES ACROSS NORTHWEST KANSAS. 850MB TEMPERATURES AT 00Z TUESDAY
SUPPORTING HIGHS MAINLY IN THE 80S. HIGHS IN THE LOWER 90S STILL
APPEAR POSSIBLE NEAR THE OKLAHOMA BORDER.

MOISTURE, WARM AIR ADVECTION, AND ISENTROPIC LIFT IMPROVES MONDAY
NIGHT INTO TUESDAY ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS AS
ANOTHER UPPER LEVEL DISTURBANCE CROSSES THE CENTRAL PLAINS. THIS
WILL RESULT IN INCREASING CLOUDS AND POSSIBLY A FEW
SHOWERS/THUNDERSTORMS NORTH OF OUR SURFACE BOUNDARY. INCREASING
CLOUDS MONDAY NIGHT WILL AID IN KEEPING TEMPERATURES UP WHILE AT
THIS TIME IT APPEARS THE BETTER CHANCES FOR PRECIPITATION WILL BE
ACROSS SOUTH CENTRAL KANSAS.

A WARMING TREND WILL THEN DEVELOP MID WEEK AS A WARM FRONT LIFTS
NORTH ACROSS KANSAS AND A WESTERLY DOWNSLOPE FLOW IMPROVES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 616 PM CDT SAT AUG 30 2014

ISOLATED THUNDERSTORMS HAVE FORMED THIS EVENING. THINK THIS ACTIVITY
WILL REMAIN ISOLATED ENOUGH TO NOT IMPACT LOCAL TERMINALS. WILL WATCH
CONVECTIVE TRENDS AND AMEND AS NECESSARY. ADDITIONAL CONVECTION WILL
BE POSSIBLE TOMORROW EVENING, BUT DUE TO CONFIDENCE ISSUES, WILL LEAVE
OUT FOR NOW. SOUTHERLY WINDS WILL PICK UP 20-25 KT AHEAD OF AN EASTWARD
MIXING DRYLINE TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  69  98  65  87 /  10  20  20  10
GCK  67  98  62  87 /  10  20  20  10
EHA  67  99  62  91 /  10  10  10  10
LBL  69 101  65  91 /  20  10  10  10
HYS  69  95  64  84 /  20  40  60  20
P28  70  97  71  90 /  10  10  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HOVORKA_42
LONG TERM...BURGERT
AVIATION...SUGDEN
Hazardous weather outlook, Aug 30, 6:22 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
622 PM CDT SAT AUG 30 2014

KSZ030-031-043>046-061>066-074>081-084>090-312330-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
622 PM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING ACROSS FAR
WESTERN KANSAS. THE MAIN THREAT IS HAIL UP TO GOLF BALLS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE SUNDAY INTO SUNDAY
EVENING ALONG A DRYLINE AND COLD FRONT. THERE WILL BE A HIGH DEGREE
OF INSTABILITY AND EXCELLENT WIND SHEAR TO SUPPORT SUPERCELL
THUNDERSTORMS WHICH WILL BE CAPABLE OF 2 INCH DIAMETER HAIL OR LARGER
AND EVEN AN ISOLATED TORNADO. THE GREATEST RISK OF SEVERE WEATHER
IS NORTH OF A GARDEN CITY TO DODGE CITY TO PRATT LINE, ALTHOUGH
ACTIVITY IS EXPECTED TO REMAIN ISOLATED.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED TO THE NATIONAL
WEATHER SERVICE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KS/MU

In the hours before

Local storm report, Aug 30, 6:16 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
616 PM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             8 N BIG BOW             37.68N 101.56W
08/30/2014  M1.00 INCH       STANTON            KS   PUBLIC

&&

MSCOTT
Special weather statement, Aug 30, 6:22 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
622 PM CDT SAT AUG 30 2014

KSZ075-085-310000-
GRANT KS-STEVENS KS-
622 PM CDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRANT...NORTHERN STEVENS
AND SOUTHEASTERN STANTON COUNTIES UNTIL 700 PM CDT...

AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF ULYSSES...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ULYSSES AND HICKOK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3744 10153 3751 10153 3763 10119 3737 10109
      3732 10148
TIME...MOT...LOC 2322Z 256DEG 15KT 3743 10142

GERARD
Special weather statement, Aug 30, 7:01 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
701 PM CDT SAT AUG 30 2014

KSZ062-075-310045-
KEARNY KS-GRANT KS-
701 PM CDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
SOUTHEASTERN KEARNY COUNTIES UNTIL 745 PM CDT...

AT 700 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF ULYSSES...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN GRANT
AND SOUTHEASTERN KEARNY COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3776 10144 3791 10111 3771 10110 3766 10134
TIME...MOT...LOC 0000Z 244DEG 12KT 3774 10134

GERARD
Local storm report, Aug 30, 7:24 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
724 PM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             4 W HICKOK              37.56N 101.31W
08/30/2014  M0.88 INCH       GRANT              KS   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL

&&

SUGDEN
Special weather statement, Aug 30, 8:02 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
802 PM CDT SAT AUG 30 2014

KSZ061-062-074-075-310145-
KEARNY KS-HAMILTON KS-GRANT KS-STANTON KS-
802 PM CDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT...SOUTHEASTERN
HAMILTON...NORTHEASTERN STANTON AND SOUTHWESTERN KEARNY COUNTIES
UNTIL 845 PM CDT/745 PM MDT/...

AT 802 PM CDT /702 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTH OF BIG BOW...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
GRANT...SOUTHEASTERN HAMILTON...NORTHEASTERN STANTON AND SOUTHWESTERN
KEARNY COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3792 10130 3772 10115 3760 10158 3776 10168
TIME...MOT...LOC 0102Z 243DEG 21KT 3772 10155

GERARD
Local storm report, Aug 30, 8:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
848 PM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             7 N ULYSSES             37.68N 101.37W
08/30/2014  E1.00 INCH       GRANT              KS   PUBLIC

&&

MSCOTT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:01 PM CDTSpecial Weather StatementDDCKearny44 min
Aug 30, 8:02 PM CDTSpecial Weather StatementDDCGrant43 min
Aug 30, 8:25 PM CDTSevere Thunderstorm WarningDDCGrant, Kearny35 min
Aug 30, 9:47 PM CDTSpecial Weather StatementDDCHaskell43 min
Aug 31, 5:03 PM CDTSpecial Weather StatementDDCEllis42 min
Aug 31, 5:13 PM CDTSpecial Weather StatementDDCRush17 min
Aug 31, 5:16 PM CDTSevere Thunderstorm WarningDDCEllis, Rush44 min
Aug 31, 5:22 PM CDTSevere Thunderstorm WarningDDCNess23 min
Aug 31, 5:28 PM CDTSevere Thunderstorm WarningDDCNess, Rush32 min
Aug 31, 5:55 PM CDTSevere Thunderstorm WarningDDCRush50 min
Aug 31, 6:05 PM CDTSevere Thunderstorm WarningDDCNess25 min
Aug 31, 6:22 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.